Alert archive / Arizona / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 3, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this severe thunderstorm warning at May 16, 2007, 6:12 PM MST for Apache County, Navajo County, Arizona. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 16, 2007, 6:12 PM MST (01:12 UTC)
- Expired
- May 16, 2007, 6:35 PM MST
- In force
- 23 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Counties, with a storm outline in the text
Counties Apache County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 142 km from the middle of the area, began a volume at 01:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 1.2 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 795 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 2795 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KFGZ 170113 SVRFGZ AZC001-017-170145- /O.NEW.KFGZ.SV.W.0003.070517T0112Z-070517T0145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FLAGSTAFF AZ 612 PM MST WED MAY 16 2007 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN APACHE COUNTY IN NORTHEAST ARIZONA... EXTREME SOUTHEASTERN NAVAJO COUNTY IN NORTHEAST ARIZONA... * UNTIL 645 PM MST * AT 603 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED 6 MILES EAST OF MILEPOST 350 ON SR 73...OR ABOUT 23 MILES SOUTHEAST OF SHOW LOW AND 10 MILES NORTHEAST OF WHITERIVER...AND MOVING NORTHEAST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 8 MILES SOUTHEAST OF MCNARY BY 645 PM MST... LAT...LON 3393 10998 3383 10979 3401 10961 3414 10982 $$ DJO
1 follow-up statement
000 WWUS55 KFGZ 170135 SVSFGZ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 631 PM MST WED MAY 16 2007 AZC001-017-170141- /O.CAN.KFGZ.SV.W.0003.000000T0000Z-070517T0145Z/ NAVAJO AZ-APACHE AZ- 631 PM MST WED MAY 16 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN APACHE AND EXTREME SOUTHEASTERN NAVAJO COUNTIES IS CANCELLED... THE THUNDERSTORM PROMPTING THE WARNING HAS WEAKENED AND IS NO LONGER SEVERE. KEEP IN MIND...HOWEVER THAT THIS STORM PRODUCED UP TO 1.5 INCHES OF RAINFALL BETWEEN 530 AND 630 PM MST. THIS HEAVY RAINFALL WILL CAUSE NORMALLY DRY WASHES IN THE AREA TO BEGIN FLOWING. DO NOT ATTEMPT TO CROSS FLOWING WATER ON FOOT OR BY AUTOMOBILE. LAT...LON 3393 10998 3383 10979 3401 10961 3414 10982 $$ DJO
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at May 16, 2:35 PM MST, 3 hours 37 minutes earlier.
Area forecast discussion, May 16, 2:35 PM MST, 3 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 235 PM MST WED MAY 16 2007 .SYNOPSIS...MOISTURE WILL INCREASE OVER ARIZONA THROUGH THE END OF THE WEEK WITH INCREASING CHANCES FOR SHOWERS AND THUNDERSTORMS THROUGH FRIDAY. THE BEST CHANCES FOR SHOWERS AND THUNDERSTORMS WILL BE FROM FLAGSTAFF EASTWARD. TEMPERATURES WILL REMAIN JUST ABOVE NORMAL THROUGH THE PERIOD. WEAK DRY SOUTHWESTERLY FLOW ALOFT WILL GRADUALLY LOWER PRECIPITATION CHANCES OVER THE WEEKEND. && .DISCUSSION...A MOIST AIRMASS IS IN PLACE FROM AROUND FLAGSTAFF TO THE FOUR CORNERS AND SOUTHEASTWARD RESULTING FROM MOIST OUTFLOW FROM A CONVECTIVE COMPLEX OVER NM YESTERDAY. SURFACE DEWPOINTS OVER THIS AREA HAVE INCREASED ABOUT 10 TO 20 DEGREES SINCE YESTERDAY...AND SCATTERED CONVECTION WITH A FEW ISOLATED STRONG THUNDERSTORMS HAVE FORMED...MAINLY NORTH OF THE MOGOLLON RIM. IN ADDITION...A WEAK SUBTROPICAL SHORTWAVE MOVING INTO SOUTHEAST ARIZONA FROM OFF THE BAJA CA COAST WILL INTERACT WITH THIS MOISTURE THIS EVENING...RESULTING IN A CHANCE OF CONVECTION FROM THE MOGOLLON RIM SOUTHWARD THIS EVENING. FOR THE NEXT FEW DAYS...WEAK FLOW ALOFT AND NIGHTLY DECOUPLING OF THE BOUNDARY LAYER WILL ALLOW MOISTURE TO STAY RESIDENT OVER THE AREA...AND PUSH SLIGHTLY FARTHER WEST EACH DAY AS A RESULT OF OUTFLOWS FROM ANY CONVECTIVE COMPLEXES WHICH FORM. SLIGHTLY STRONGER FLOW ALOFT TO THE WEST WILL KEEP CHANCES FOR PRECIPITATION WEST OF THE GRAND CANYON SLIM THROUGH THE PERIOD. ANOTHER SUBTROPICAL TROUGH MOVING THROUGH ARIZONA OVER THE WEEKEND WILL TEND TO SHIFT FLOW TO A SLIGHTLY STRONGER AND DRY WESTERLY FLOW WHICH WILL TEND TO DECREASE PRECIPITATION CHANCES. TEMPERATURES WILL REMAIN JUST ABOVE AVERAGE THROUGHOUT THE PERIOD. FOR EARLY NEXT WEEK...THE GFS AND AROUND HALF THE GFS ENSEMBLE MEMBERS HAVE TRENDED TOWARD A MORE AMPLIFIED TROUGH DIGGING SOUTHWARD THROUGH THE MOUNTAIN WEST. AS THERE IS STILL CONSIDERABLE UNCERTAINTY IN THIS SOLUTION...HAVE ONLY TRENDED THE FORECAST PART WAY TOWARD THE COLDER AND WETTER SOLUTION THAT THIS IMPLIES...WITH POPS ONLY FOR THE WETTER NORTHERN ZONES AND ABOUT A 4 DEGREE DOWNTREND IN TEMPERATURES FROM THE PREVIOUS PACKAGE. IF THIS SOLUTIONS CONTINUE TO TREND TOWARD THIS SOLUTION...WILL LIKELY SEE MORE SUBSTANTIAL CHANGES IN LATER PACKAGES. && .AVIATION...FOR THE 00Z PACKAGE...SCATTERED EVENING SHOWERS AND TSTORMS WILL CONTINUE EAST OF A LINE FROM KPRC-KFLG-KCEZ THROUGH SUNSET BEFORE DISSIPATING. EXTENSIVE MID LEVEL CLOUDS WITH BASES AOA 14K FT MSL WILL PERSIST THROUGH 08Z BEFORE DECREASING. ON THURSDAY...SCATTERED AFTERNOON SHOWERS AND THUNDERSTORMS ARE EXPECTED...WITH THE GREATEST COVERAGE ALONG THE MOGOLLON RIM AND APACHE COUNTY. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && ONTON/41
Hazardous weather outlook, May 16, 7:00 AM MST, 11 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 700 AM MST WED MAY 16 2007 AZZ004>018-037>040-170700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 700 AM MST WED MAY 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY INCREASING MOISTURE FROM NEW MEXICO WILL BRING SCATTERED SHOWERS AND THUNDERSTORMS TO PORTIONS OF EASTERN ARIZONA LATER THIS MORNING AND THROUGH THE AFTERNOON. THE BEST LOCATIONS FOR STORMS TODAY WILL BE OVER SOUTHERN APACHE COUNTY...THE WHITE MOUNTAINS...AND THE FAR EASTERN MOGOLLON RIM. THUNDERSTORMS THIS AFTERNOON IN THESE AREAS MAY PRODUCE UP TO A HALF INCH OF RAIN...GUSTY WINDS...AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE EACH AFTERNOON AND EVENING THROUGH AT LEAST SATURDAY. THE BEST AREAS FOR SHOWERS AND THUNDERSTORMS WILL BE ALONG THE MOGOLLON RIM AND OVER THE WHITE MOUNTAINS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Severe Thunderstorm Warnings in Arizona, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.